If you take more Marplan than your doctor prescribes, you could overdose on the medication. Common symptoms of a Marplan overdose may include a fever, a rapid heart rate, and seizures. Overdosing on Marplan can even lead to a coma or loss of life. If you overdose on Marplan, seek medical attention immediately.
Marplan Overdose: An OverviewMarplan® (isocarboxazid) is a prescription medication that has been licensed to treat depression. It is part of a group of medications called monoamine oxidase inhibitors (MAOIs). As with all medicines, it is possible to take too much Marplan. The effects of a Marplan overdose will vary depending on a number of factors, including how much Marplan was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Marplan, seek medical attention immediately.
- A rapid heart rate (tachycardia)
- Low blood pressure (hypotension)
- Trouble breathing
- Slow reflexes
- Loss of life.
Treatment for a Marplan OverdoseThe treatment for a Marplan overdose will vary. If the Marplan overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Marplan overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to decrease blood pressure, control an irregular heart rhythm, or control seizures
- Methods to cool the body
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Marplan.